MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 01/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about few years post implant of ventralex mesh, patient was diagnosed with adhesions and hernia recurrence thereby underwent repair.The instructions-for-use supplied with the device lists adhesions and hernia recurrence as possible complications.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents bard/davol mesh ¿ ventralex (device #2).An additional supplemental emdr was submitted to represent bard/davol mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2011 - patient was diagnosed with incarcerated umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, ¿hernia sac was noted with incarcerated and strangulated omentum, there was also a knuckle of small bowel that was obstructed.A piece of small bowel was dumped into the abdominal cavity for mobilization and ventralex mesh (device #1) was placed as an inlay underneath the fascia and stapled.On (b)(6) 2013 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #2).Per operative notes, "a small defect was noted in umbilicus.The hernia sac overlying this was excised and loop of small bowel was freed from surrounding this area.As there was no previous mesh in that location, another small ventralex mesh (device #2) was placed." on (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with removal of ventralex mesh (device #1) and implant of ventralight st mesh using echo ps (device #3).Per operative notes, "multiple adhesions of small bowel were taken down from the mesh.Mesh was very adherent therefore the mesh (device #1) was cut in half and brought out of it.The knuckle of small bowel within the hernia was carefully reduced, placed a ventralight st mesh using echo ps (device #3) and tacked." attorney alleged that the patient had adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21909108
Report Number1213643-2025-090175
Device Sequence Number17165055
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010301
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale